Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Medication and AIDS Dementia Complex
Feb 18, 2011

This in follow up to the answer you provided. I have been through a neurological exam and that is what prompted the neuro pysch exam. The results of the neuro pysch exam were more that there was a decrease in the speed of processing and also a slowing in the fine motor skills and with the addition of a broad based gait, that is how it has been concluded that it can be attributed to the HIV. Would this additional information help with your recommendation of a medication change?

Response from Dr. McGowan

Thanks for the added info. Although these are symptoms that are associated with HIV in the brain, they are not specific. In other words there are other things that could cause it. Many docs would want to do additional testing such as a syphilis test, an MRI of the brain and possibly a spinal tap to look for other possible causes. These may sound like alot but it would be part of a normal work up for the type of symptoms you have.

Best, Joe



Previous
Just given Isoniazid for TB
Next
Switching to Atripla

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement